Log in
My MSAA Community
3,805 members7,485 posts

Well I saw the new neuro yesterday

Well I saw the new neuro yesterday

Well I saw the new neuro yesterday and got the most involved exam I've ever received from a neuro. He thought it was a relapse causing the issues with my numb right side since it's been a week since onset. He offered 3 day IV steroids but when I told him what steroids do to my blood sugar levels He decided to write me a script for Tecfidera....anyone else on this drug....what about the side effect called PML? Thankfully it wasn't that hot yesterday so I made it there and back. He also ordered MRI'S of my brain and spine which I scheduled for Sept hoping it will be cooler. I've contacted the company about their zero dollar co pay which I qualify for so that's in the works! But I am not sure I want to risk DEATH by PML!!!! and considering my last MRI showed progression to primary MS is Tecfidera the best med for ME BECAUSE IT'S AN RRMS drug!

39 Replies
oldestnewest

They have to keep an eye on your blood levels. I was on Tecfidera for about 4 or 4 years with out any problems just take it as directed and it sounds like this doctor will keep an eye on you.

Good luck!

ssdw1958

7 likes
Reply

I don't trust Doctors at all!

3 likes
Reply

That's why we have to be "Proactive" about our own health and don't be afraid to ask your doctors lots of questions. If you are- JCV positive, definitely read up about it and I would suggest not taking Tecfidera over 18-20 months.

1 like
Reply

It’s not really a side effect, it’s a very rare complication that they have to make you aware of. Your JCV status just needs to be be monitored in order to minimize risk.

10 likes
Reply

I don't consider possible death as a side effect either. What is JCV status and how do you monitor it?

5 likes
Reply

JC Virus - bloodwork detects whether you have been exposed to the virus if positive they automatically check the levels which will be monitored by more bloodwork. I tested positive it really freaked me out because I hadn't a clue what JCV was. The Neuro at the Cleveland Clinic reassured me and I'm on Copaxone was told Copaxone should not cause any problems with JCV. Please talk to your Neuro double check all information until YOU are satisfied not that any of us are satisfied with having MS. I wish you the very best.

Take Care of You :)

KC

6 likes
Reply

Thank you for that explanation...so the first thing the new neuro should have done was test me for JC Virus before prescribing the drug. I'll point that out to him and will go from there :)

7 likes
Reply

You're seen at The Cleveland Clinic? Where do you live? I'm in Cleveland.

1 like
Reply

I live in PA they sent me to Cleveland MS clinic because of the JCVirus. I wish I lived closer to Cleveland so I could be a regular patient at the clinic they know what their doing.

KC

2 likes
Reply

I have a different opinion of the Cleveland Clinic...I was treated there exclusively for the first 5 years and they did nothing to stop my progression and my opinion is that they are just drug pushers for big pharma and only care about their patients that have good medical insurance and the rest of us they could care less about!

1 like
Reply

Their research regarding MS is extensive. They have some doctors that actually give a damn and then the doctors that are without a doubt insensitive Bastar** Reading the posts on this site I do realize there are Doctors out there who actually do care about their patients unfortunately where I reside I don't have much to choose from.

I'm wishing/hoping nothing but good or even a little good finds you and stays with you :)

2 likes
Reply

Thank you and I wish the same for you.

1 like
Reply

Do a google search on JCV - John Cunningham Virus. If your blood test is positive, it means somewhere along your life, you have been exposed to the virus and your blood has started to build up antibodies against the virus. When exposed to tecfidera or Tysabri it's possible that you will have a reaction called PML, a brain disease which can lead to your death. Don't mean to scare you, but that's the generalized fact of it. My first neuro was going to put me on Tecfidera and knowing I was JCV+ I declined and eventually changed to a much better doctor.

2 likes
Reply

I was never tested by the Cleveland Clinic for the JV virus. So I questioned my new neuro about this b4 I start Tec and he said he thought it was being OVERLY CAUTIOUS BUT IF I WANTED HE WOULD DO IT! I insisted that I get the test 1st b4 starting this drug!!!! Death is not some kind of a minor side effect....if it was his life on the line I'm sure he would be tested first....grrrrr

I did get the call today that my first shipment of Tec is on the way but I'm not taking it until I am tested first!

1 like
Reply

Hi dogdaddy I'm JCV+ but very low apparently xxx I'm also on Tysabri infusions every 4 weeks. The centre I go to in England is very good and they watch me and everyone else like hawks so please don't worry hun xxxxx 💕💕💕💕💕

2 likes
Reply

How can I not worry when he didn't even mention testing me for the JC Virus!

1 like
Reply

jc Virus id NOT a side effect of Tecfidera. It is a side effect of Gilenya. They should be doing blood test to check you white blood cell count every 2 months or so as part of your regular blood checkup. Tecfidera is EASY AND VERY CONVENIENT.

2 likes
Reply

Thanks for clearing up the MIS INFORMATION I received here he did mention checking my white blood cells

1 like
Reply

Good morning! How can the JC virus be a side effect of a drug a person never had taken?

Just looking for information. Thank you.

2 likes
Reply

I believe you either test positive for the JC virus or negative for the JC virus and that determines your risk in taking this drug. I've never been tested for this virus which is what concerns me about possibly using this drug!

1 like
Reply

Been on Tecfidera fir years. Love it, so easy to take 6 am then 6pm. very easy never had a side effect.

2 likes
Reply

JC virus leading to PML is not a side effect of TECFIDERA, remember your 5mg tablet of Valium for your MRI

1 like
Reply

I don't need valium to take my MRI's

1 like
Reply

I do I move to much

2 likes
Reply

Royce, according to their own website, PML warning is there. That's prolly where dogdaddy got the scare mate, so she'll have to be very monitored closley if she takes it. 😃😄😍Blessings---Jazzy

1 like
Reply

That is indeed where I got it from Jazzy their own website which is why I questioned it. So does the JC virus need to be monitored or not to prevent PML. I'm confused!

1 like
Reply

Sorry , didnt mean to confuse yoy dogdaddy, after the JCVirus test, u'll need to be monitored with you white bloid cell count, personally, I would never take any RX's & reason why I'm going all natural, It really seems to be helping along w/Viramins B,A,C,K, & D3 10,000 I.U.'s a day, clorella cracked cell wall, & fruits & veggies & no more dairy (cow) or glutens, & organic chicken, turkey (for proteins), macadamia nuts, almond milk, hemp milk, coconut milk, organic whole goat milk, awesome mix of spirulina, Power packed fruit & veggie, w/millet powders, MSM powder, non-aluminum baking soda & flax seed powder, all pretty much really wrking & plus excersise (Tai chi), walking w/my walker, spacusiity is at a very minimum right now. This is great...❤💜😍🐾🐈❤Many Blessngs to ya!---Jazzy

1 like
Reply

That's exactly what I've been doing for the past 6 yrs and I keep getting worse and I haven't been on a DMD for almost 3 years since I stopped taking copaxone and ampyra....I take tons of supplements and vitamins to help with auto immune disease too eat totally organic and only grass fed meats and chickens. Eliminated sugar completely , only drink nut milks, etc...

1 like
Reply

Ih Dog daddy, ggod for yoy! Keep on doing it. ampyra? Wasn't that the one RX they recalled?! I think the web-site says it takes a long, long time to get over it, hete's the wb page i got to learn bout JCVirus, u but look on .https://www.healthline.com/health/multiple-sclerosis/jc-virus-risks-for-ms-patients#4

Many Blessings to you❤🙏🙏💙💜😍---Jazmine

1 like
Reply

Ampyra was the medicine to help with walking. I don't think it was recalled.

1 like
Reply

Much better than mr then, I move to much so I am told.

2 likes
Reply

I was on it for years and only stopped because it eventually wasn’t as effective as it was until he beginning. It was my favorite med though, I had no side effects. You MUST take it with food though!

1 like
Reply

How bad is your MS though? I am unable to walk at all and am in a wheelchair.

1 like
Reply

I’m still RRMS and able to walk and work for now. Most of my issues are cognitive and weakness in extremities. I was almost symptom free on Tecfidera until it stopped working for me and I started having a lot of relapses.

2 likes
Reply

I'm questioning if this is the best med for me as my last MRI showed progressive MS!

1 like
Reply

Yeah I don’t know about that. I think right now Ocrevis is the only one proven to help PPMS

2 likes
Reply

And he shot that down when I mentioned it as being a new drug that he doesn't trust and said I'd be better off speaking to the Cleveland Clinic about trying to get a script for Ocrevis

1 like
Reply

P.S. I was RRMS & A liitle Progressed, & now I think i am reversing it, before my spacisity was so bad in bed, It really hurt to get up to pee, had to use my two canes, now I can stretch the pain off & get up w/ease! 💜❤💙💛🙏🙏🙏Prayers for You---Jazzy

1 like
Reply

So is the med a go or not because of PML.Have they tested for the jc virus?When its a personal question it is wise to be able to say NOYB(None Of Your Business) we all understand that..best wishes..jj

1 like
Reply

You may also like...